It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Dear Jug:

Are you a guy or girl? This info helps because women have the option of birth control pills.

I am a 37 year old female and started getting serious acne vulgaris at age 26. I was very clear in my teens and early twenties. I would suggest you look at all the options (including medical) and not just restrict yourself to natural therapies. It would be a shame if you let the prime years of youth be clouded by the frustration of acne. If I had "held on" hoping for a turn around in my acne during my twenties without seeking medical advice I would have wasted those years.
That is not to say I got instant success, but I did learn a lot more about my acne and what causes it and what not to take. And through various approachs I was able to have clear skin for periods (years) between then and now. My only admonishment is to avoid taking antibiotics internally on a NO-END-SIGHT-REGIMIN for a chronic condition like acne. This is not the answer and it can play havoc with your body. My experience with accutane was easier on my body than the antibiotics were.

Here is a list of the meds I tried:

1) Tetracyclen internally/eurythromycin topically. Side Effects: Urinated 20 times a day/night and wassun sensitive. Cleared me for a year, then acne came back.
2) Eurythromycin internally/clindmycin topically. On it for six weeks and did not help. Found out the antibiotics were causing liver problems.
3) Accutane for 5 months. Made me a monster until month 3, then totally cleared by month 5. Was totally clear for one year, then acne came back but not as severe. Also, accutane did not cause the liver problems like the antibiotics did. Body function tests were all normal. Side effects: dry lips, some headaches and joint pain.
4) Accutane for 4 months. Side effects same as before, but acne came back in fourth month of treatment.
5) Retin-A 0.05%. I used this twice a day, (yes, I know you are supposed to use it only once). But I was overseas and wanted to be clear on my travels. I was totally clear, but I also had a reddish complextion.
6) Retin-A Micro 0.1% and Ortho-tricyclen for 6 years. I was totally, 100 percent clear on this combination.
Then I began to break out last year. I think I am in mid 30's hormonal changes.
7) Retin-A Micro 0.1% and Diane 35. Another birth control pill that has an anti-androgen mixed with estrogen. Was clear for 3 months and now breaking out again.

Side effects of the Retin-A is a little redness in the face. Side Effects from birth control pill is breast tenderness, slight weight gain (5 pounds).

Right now, I am breaking out, but not as bad as I used to before the accutane. I think the Accutane helped resolve some of the acne, which then made it possible to control remaining acne with topicals and birth control to the extend I was clear for a good long time.





All times are GMT -7. The time now is 05:33 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!